Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had spinal fusion surgery. Developed lymphedema in leg after surgery. What is the cause and cure?

I had spinal Fusion surgery at L4 L5. It was performed portiere - anterior. I have developed Lymphedema in my left leg due to the surgery. The spinal surgeon has never seen this happen before. I am trying to find out what could have caused this and more importantly if there is a way to fix the problem. I can control the swelling but would like to eliminate it if possible. This does not seem like a common side effect from the surgery have there been any other similar cases or rumors of this happening in the past.
Asked On : Wed, 27 Jun 2012
Answers:  1 Views:  206
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
I would suggest you to general surgeon and find out the cause of the lymphedema as it may not be co related with spine surgery. It can be problem with drainage or it can be excess lymph production. according to that treatment can be given.
Answered: Mon, 31 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor